• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Increased calprotectin level & nerve issues after infliximab

Hi,
After the initial 3 rounds of infliximab my calprotectin level has doubled (no where near as bad as previous counts but I didn't expect it to raise from my pre treatment baseline)

But the issue I'm more concerned about is after my first treatment I had terrible pins and needles, they decided to go ahead with the second dose and i didn't have pins and needles between 2nd and 3rd infusions but a week or so after the 3rd the pins and needles came back and 6 weeks on were constant, my feet and arms keep feeling like they are wet/cold or on fire.

Needless to say my 4th infusion was cancelled and I'm now to see a neurologist/get an MRI - I've had no feedback from my GI consultant and I'm at a bit of a loss as to what iss going on.
Other symptoms are problems with my eyesight (eyes fine though just had a vision check so other than new glasses all ok) and I've got chronic fatigue and a bit of dizziness.

Just wondered if anyone else on infliximab had similar symptoms and what the outcome was - i.e. what's next if infliximab doesn't sort out the inflammation?
Sorry for essay - first ever post and I've had Crohns for 20 years!
 
I am not sure which one but i would guess they probably will start you on some other biologic. Hope you feel better soon.
 
Hi slummymummy.
Sorry to hear about your problems with the calprotectin levels and meds.
I went through something somewhat similar, yet a little different: While on Remicade my kidneys suddently showed signs of infection and inflammation.
Although the docs could not say for sure if Remicade was the cultprit, I stopped taking it and now I am on methotrexate monotherapy. It seems to keep me in remission, but if I try to discontinue it symptoms come back.
Have you been on methotrexate?
 

Lynda Lynda

Senior Member
Slummy, what is your calprotectin right now ? What do they consider a "high" level ? I was recently told my calprotectin level was 649 and I have to wait 3 weeks to see a Nurse Practitioner !
Have a good day / evening.:Flower:
 
Hi,
After the initial 3 rounds of infliximab my calprotectin level has doubled (no where near as bad as previous counts but I didn't expect it to raise from my pre treatment baseline)

But the issue I'm more concerned about is after my first treatment I had terrible pins and needles, they decided to go ahead with the second dose and i didn't have pins and needles between 2nd and 3rd infusions but a week or so after the 3rd the pins and needles came back and 6 weeks on were constant, my feet and arms keep feeling like they are wet/cold or on fire.

Needless to say my 4th infusion was cancelled and I'm now to see a neurologist/get an MRI - I've had no feedback from my GI consultant and I'm at a bit of a loss as to what iss going on.
Other symptoms are problems with my eyesight (eyes fine though just had a vision check so other than new glasses all ok) and I've got chronic fatigue and a bit of dizziness.

Just wondered if anyone else on infliximab had similar symptoms and what the outcome was - i.e. what's next if infliximab doesn't sort out the inflammation?
Sorry for essay - first ever post and I've had Crohns for 20 years!
I am curious to know how you are doing now? I was taking Inflectra from February to May. My May infusion was changed to Remicade. Shortly after that I started to have numbness in my arms and hands along with constant feeling of being “drunk”. I also went to a neurologist and had an MRI and nerve conduction. Current belief of neurologist and gastroenterologist is that I have nerve damage from infusions, but it is working for my Crohns symptoms.
 
Top